Jump to content
CrazyBoards.org

Recommended Posts

Sup y'all,

OK, I am new so don't be gentle.... HAHAHA!

I am taking 800mg of Seroquel and currently working my way up through a Lamictal starter pack (still on 25mg part).... I take the Seroquel in one dose at night usually just after dinner and the Lamictal I am taking at night with the Seroquel. I am finding that I may need to move the Lamictal to the morning as I keep waking up every hour or so, nonfunctional, but awake-ish.... (FYI, I also take Lovaza (fish oil daily) and Xanax as needed - some other stuff that is unrelated to sedation, don't worry I already checked for interactions)

My question for all of you fine folks is, I feel like a flippin' sedated zombie.... Anyone else? I am finding it very very difficult to function appropriately in my workplace.... Although I know I need these meds, basically cuz i'm a lunatic of sorts without them, and even some with them.... LOL

I am diagnosed BiPolar something and a few other fun things.... Anyone out there pickin' up what i'm puttin' down....????

Thanks and may we all be able to ignore those voices for a little while longer,

ULOOKFINE :wtf::lol::blink:

Link to comment
Share on other sites

Well, both lamictal on startup and seroquel definitely can make you sedated. The seroquel is supposed to be less sedating at higher doses, but it isn't always the case. I'm not that surprised, given what you're taking that you are feeling a bit out of it. I would keep taking the seroquel at night and see if the switching the lamictal to the daytime helps you sleep better at night, hence feeling less sedated during the day.

Anna

Link to comment
Share on other sites

Well, both lamictal on startup and seroquel definitely can make you sedated. The seroquel is supposed to be less sedating at higher doses, but it isn't always the case. I'm not that surprised, given what you're taking that you are feeling a bit out of it. I would keep taking the seroquel at night and see if the switching the lamictal to the daytime helps you sleep better at night, hence feeling less sedated during the day.

Anna

Thanks Anna,

That was an uber-fast response.

I have been checking out some of the other posts around the crazyboard town and don't see many folks taking 800mg of Seroquel.... is this unusual?

Link to comment
Share on other sites

Seroquel dosing is highly variable. In general, about 400-600mg is given for mood stabilization, 600-800mg for antipsychotic efficacy. It sounds like you're new to seroquel, and maybe to meds generally, so it seems possible that your pdoc wanted to start you off on a higher dose, to get you some immediate symptom relief. It wouldn't be surprising if, as you stabilize, and as you get up to a therapeutic dosage of lamictal, he or she wanted to try reducing your seroquel a bit.

BTW, many people find that their initial sedation on Seroquel decreases with time.

Link to comment
Share on other sites

Lamictal has varied effect. Some find it a tad sedating, others a tad energizing. It's acceptable to adjust your dosing time to suit your reaction. It kept me awake, so I switched to taking it in the morning...

Try to be patient on the side effects, (like 2-3 months is not absurd), long time users of many meds find the long they take them the more side effects fade.

hang in there!

a..m

Link to comment
Share on other sites

Like db did, I take 1000mg of seroquel at night, and lower doses do absolutely nothing for me with regard to the sedative effect. I pretty much gave up a few years ago on trying to say here that seroquel is not always more of a sedative at lower doses, as I understand that that seems to be what the majority of people experience. I also split my lamotrigine dose (I take a lamictal generic) between morning and evening and haven't ever found that it has any real effect in terms of feeling either dopey or activated.

My best suggestion would be to take the seroquel as early as possible in the evening (I find it takes about an hour to kick in), and I agree that it might be helpful for you to switch the lamictal dose to the morning to judge if that schedule is more appropriate for you.

Link to comment
Share on other sites

Hello all!

Thanks for all of the responses!

I have been on the Seroquel 800mg for about 6 months and it still knocks me down a bit after about an hour or so ( on an emptyish stomach, takes much longer if there is food in there).

So, I tried the Lamictal this morn @ 6am. I set 3 alarms to wake me enough to get the pill in my mouth. I took it and i didn't wake until noon. I think I'm gonna have to try to take it at night for the time being if I want to at least keep making attempts at work. Lol.

What does someone do if they need to work but can't b/c if they don't take meds they are a loon and if they do take meds like they need, they can't function at work.

Crappy cycle.

Thanks again for all of your input.

I really appreciate it.

Link to comment
Share on other sites

What does someone do if they need to work but can't b/c if they don't take meds they are a loon and if they do take meds like they need, they can't function at work.

You keep looking for meds. Have you tried Provigil ?

nf

Link to comment
Share on other sites

The highest dose I ever took of Seroquel was 300 mg and I was a like a zombie. I could't even speak. Currently, I only take 50 mg at night because I use it for my insomnia. I know everyone reacts to meds differently. I was in group with one woman who was on 800 mg of Seroquel like you and she didn't feel sedated at all from it ever. I was like wow, i take 50 mg and it knocks me out! I take Lamictal, too, and I personally do not feel sedated from it.

Link to comment
Share on other sites

Hello again,

I am now trying to take the Lamictal and Seroquel at 3pm and is still making me goofy but I was close to on time today....

Between the Seroquel and the Lamictal I am fighting hard to stay awake come 8pm but at least I sleep for a bit....

Last night I woke up at 12:50am, 2:50am, 4:50am and finally at 8am I got out of bed.... :wtf:

Good times, good times.... :wall:

I am gonna give my PDoc a call tomorrow if this doesn't start to settle down cuz I feel weak and tired most of the day anyway....

Thanks for all the responses, I appreciate it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...